Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2015, 3:02 PM CDT for Phelps County, Pulaski County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 4, 2015, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:07 PM CDT | HAIL 1 | 2 Nnw Devil'S Elbow, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS53 KSGF 042002
SVRSGF
MOC161-169-042100-
/O.NEW.KSGF.SV.W.0241.150804T2002Z-150804T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PHELPS COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEVIL'S
ELBOW...OR 7 MILES EAST OF WAYNESVILLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. ROBERT... DOOLITTLE...
NEWBURG... DEVIL'S ELBOW...
JEROME...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 163 AND 169...AND
BETWEEN MILE MARKERS 171 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9181 3776 9185 3775 9194 3778 9204
3782 9210 3786 9211 3791 9210 3795 9204
3797 9196 3796 9186 3789 9180
TIME...MOT...LOC 2001Z 273DEG 11KT 3784 9206
HAIL...<.75IN
WIND...60MPH
$$
CRAMER3 follow-up statements
985
WWUS53 KSGF 042020
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT TUE AUG 4 2015
MOC169-042029-
/O.CAN.KSGF.SV.W.0241.000000T0000Z-150804T2100Z/
PULASKI MO-
320 PM CDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PULASKI COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3780 9186 3780 9194 3782 9199 3785 9202
3789 9202 3791 9201 3793 9198 3795 9192
3795 9185 3789 9180 3782 9181
TIME...MOT...LOC 2019Z 265DEG 11KT 3786 9198
$$
MOC161-042100-
/O.CON.KSGF.SV.W.0241.000000T0000Z-150804T2100Z/
PHELPS MO-
320 PM CDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL PHELPS COUNTY...
AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWBURG...OR
11 MILES EAST OF WAYNESVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
QUARTER SIZE HAIL WAS OBSERVED NEAR DEVIL'S ELBOW.
LOCATIONS IMPACTED INCLUDE...
DOOLITTLE... NEWBURG...
JEROME...
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 169...AND BETWEEN MILE
MARKERS 171 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9186 3780 9194 3782 9199 3785 9202
3789 9202 3791 9201 3793 9198 3795 9192
3795 9185 3789 9180 3782 9181
TIME...MOT...LOC 2019Z 265DEG 11KT 3786 9198
HAIL...1.00IN
WIND...60MPH
$$
CRAMER095
WWUS53 KSGF 042036
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT TUE AUG 4 2015
MOC161-042100-
/O.CON.KSGF.SV.W.0241.000000T0000Z-150804T2100Z/
PHELPS MO-
336 PM CDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL PHELPS COUNTY...
AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWBURG...OR 7
MILES SOUTHWEST OF ROLLA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWBURG...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3783 9189 3785 9193 3789 9194 3792 9189
3792 9182 3789 9180 3784 9181 3783 9184
TIME...MOT...LOC 2035Z 274DEG 14KT 3787 9187
HAIL...1.00IN
WIND...60MPH
$$
CRAMER948
WWUS53 KSGF 042045
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT TUE AUG 4 2015
MOC161-042054-
/O.CAN.KSGF.SV.W.0241.000000T0000Z-150804T2100Z/
PHELPS MO-
345 PM CDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PHELPS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3783 9189 3785 9193 3789 9194 3792 9189
3792 9182 3789 9180 3784 9181 3783 9184
TIME...MOT...LOC 2043Z 273DEG 11KT 3787 9183
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:37 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 4, 2:37 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT TUE AUG 4 2015 .SYNOPSIS... ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WAS PUSHING EAST-NORTHEAST ACROSS NORTHEAST OKLAHOMA INTO SOUTHWEST MISSOURI EARLY THIS AFTERNOON. MEANWHILE A SURFACE BOUNDARY WAS SLOWLY SHIFTING SOUTH-SOUTHWEST INTO CENTRAL MISSOURI INTO OUR NORTHERN CWA. CLOUD COVER HAS KEPT TEMPERATURES IN THE 80S SO FAR TODAY AND WITH SHOWERS MOVING INTO WESTERN MO, TEMPERATURES WERE IN THE UPPER 70S TO MID 80S THERE. UNSETTLED WEATHER IS EXPECTED DURING THE MIDDLE PORTION OF THE WEEK AND FOCUS WILL BE CENTERED ON THE RISK OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH FLOODING TONIGHT THROUGH WEDNESDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WILL SHIFT ACROSS THE AREA TONIGHT WHILE THE SURFACE BOUNDARY SHIFTS SOUTHWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT ACROSS THE AREA WITH SEVERAL FORCING MECHANISMS IN PLACE. THINGS WILL BECOME MORE INTERESTING AS WE HEAD INTO WEDNESDAY, ESPECIALLY IF EXPECTED NIGHTTIME AND MORNING CONVECTION CLEARS TO THE EAST. MODELS ARE DEVELOPING SOME SURFACE BASED INSTABILITY WITH CAPES FROM 2000-4000 J/KG DURING THE AFTERNOON/EVENING AND START TO BRING IN 35 TO 40 KTS OF 0-6KM BULK SHEAR DURING THAT SAME TIME FROM IN FROM THE NORTHWEST. IF THE INSTABILITY CAN MATERIALIZE, THERE WILL BE A RISK OF SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. RIGHT NOW, WE ARE MAINLY FOCUSING OVER THE WESTERN 2/3 OF THE CWA FOR THE SEVERE WEATHER POTENTIAL, WITH LARGE HAIL, DAMAGING WIND AND WE CAN'T RULE OUT AN ISOLATED TORNADO. IN ADDITION TO THE SEVERE WEATHER POTENTIAL, THERE WILL BE A HEAVY RAIN RISK AND THE POTENTIAL FOR FLASH FLOODING. WE ARE GOING WITH TWO TO THREE INCHES OF RAIN OVER OUR NORTHERN AND EASTERN CWA AND WILL GO WITH A FLASH FLOOD WATCH STARTING AT 12Z WED AND CONTINUING THROUGH 12Z THU. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 0237 PM CDT TUE AUG 04 2015 ANOTHER WAVE OF ENERGY WILL SHIFT INTO THE AREA LATE THURSDAY INTO THURSDAY NIGHT AS THE FORECAST AREA WILL REMAIN TO THE NORTHEAST OF THE UPPER LEVEL RIDGE. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. THE RIDGE IS EXPECTED TO AMPLIFY AND BUILD MORE INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND, BUT MAY STILL HAVE PRECIPITATION CHANCES OVER OUR NORTHEAST CWA ON THE NORTHEAST PERIPHERY OF THE RIDGE. TEMPERATURES SHOULD AGAIN BE ON THE RISE AS THE RIDGE BUILDS BACK INTO THE AREA AND WILL START TO SEE HEAT INDEX VALUES CREEP BACK INTO THE POTENTIAL ADVISORY CRITERIA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE AUG 04 2015 AN AREA OF SHOWERS OVER EASTERN KANSAS AND OKLAHOMA WILL MOVE INTO THE AREA THIS AFTERNOON. ADDED VICNITY SHOWERS TO ACCOUNT FOR THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE THEN POSSIBLE LATE THIS EVENING AS A FRONTAL BOUNDARY MOVES INTO THE AREA. HARD TO PINPOINT EXACT TIMING AT THIS JUNCTURE THEREFORE WENT WITH PROB30. A BRIEF BREAK IS POSSIBLE TOMMORROW MORNING BEFORE ADDITIONAL ACTIVITY DEVELOPS OVER THE AREA. CONDITIONS OVERALL WITH BE VFR THROUGHOUT THE PERIOD, HOWEVER ANY THUNDERSTORMS WILL CAUSE A DROP TO MVFR-IFR. WINDS OUTSIDE OF ANY THUNDERSTORMS WILL PRIMARILY BE LIGHT OUT OF THE SOUTHWEST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...BURCHFIELD
Hazardous weather outlook, Aug 4, 12:51 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE AUG 4 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY. THERE WILL BE AN ELEVATED POTENTIAL FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND ANY TRAINING OF STORMS OVER THE SAME AREA COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:58 PM CDT | Flash Flood Watch | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 23 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.